Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 18, 2016, 5:51 PM CDT for Starr County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 18, 2016, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Starr County, TX
The radar
The Brownsville radar (KBRO), 137 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
757
WUUS54 KBRO 182251 RRA
SVRBRO
TXC427-182345-
/O.NEW.KBRO.SV.W.0014.160418T2251Z-160418T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
551 PM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 645 PM CDT
* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GARCIASVILLE...MOVING NORTHEAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND
SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES
WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER
POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...SULLIVAN CITY...GARCIASVILLE...LA GRULLA...GRULLA
MIDDLE SCHOOL...LA PUERTA...SANTA CRUZ...STARR COUNTY MEMORIAL
HOSPITAL...LAS LOMAS AND ALTO BONITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2626 9868 2627 9872 2628 9870 2629 9871
2630 9875 2631 9875 2631 9874 2633 9875
2632 9878 2633 9879 2637 9880 2636 9890
2637 9890 2654 9876 2644 9849 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
TIME...MOT...LOC 2251Z 209DEG 8KT 2629 9876
HAIL...1.75IN
WIND...60MPH
$$
CASTILLO1 follow-up statement
665
WWUS54 KBRO 182317
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 PM CDT MON APR 18 2016
TXC427-182345-
/O.CON.KBRO.SV.W.0014.000000T0000Z-160418T2345Z/
STARR TX-
617 PM CDT MON APR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN STARR COUNTY...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTO BONITO...OR
OVER GARCIASVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...SULLIVAN CITY...GARCIASVILLE...LA GRULLA...GRULLA
MIDDLE SCHOOL...LA PUERTA...SANTA CRUZ...STARR COUNTY MEMORIAL HOSPITAL...
LAS LOMAS AND ALTO BONITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2626 9868 2627 9872 2628 9870 2629 9871
2630 9874 2631 9875 2631 9874 2633 9875
2632 9878 2633 9879 2637 9880 2636 9890
2637 9890 2654 9876 2644 9849 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
TIME...MOT...LOC 2316Z 218DEG 12KT 2633 9868
HAIL...1.25IN
WIND...60MPH
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:09 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 18, 3:09 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT MON APR 18 2016
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...OH TO HAVE A CRYSTAL
BALL TO SEE EXACTLY HOW SMALL SCALE FEATURES WILL EVOLVE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SUCH A CRYSTAL
BALL WOULD SHED LIGHT ON SO MANY MODEL DIFFICULTIES IN RESOLVING
ONGOING AND EXPECTED CONVECTIVE DEVELOPMENT AS WE MOVE ALONG. WHEN
FACED WITH THE NEAR IMPOSSIBILITY OF SPECIFIC MESOSCALE
DEVELOPMENT...THE BEST ANSWER ISN'T TO PUNT BUT RATHER GO WITH THE
MOST LOGICAL SOLUTION BASED ON SIMILAR PRIOR EVENTS AND THE BIGGER
PICTURE.
BEFORE DOING THIS...A DISCUSSION OF THE GFS AND RECENTLY ARRIVED
ECMWF...AS WELL AS THE HIGH RES RAPID REFRESH. FIRST...THE ECMWF IS
HIGHLY POLLUTED WITH CONVECTIVE FEEDBACK FROM UPSTREAM EVENTS IN
CENTRAL AND SOUTHEAST TEXAS...FORECASTING A PHANTOM 0.75" IN
SOUTHEAST WEBB COUNTY *BY 18Z TODAY* WHEN NOTHING BUT CLOUDS AND A
FEW SPRINKLES HAS BEEN THE STORY. BY 00Z...JUST A FEW HOURS FROM
NOW...IT PLOPS NEARLY 3 INCHES OVER THE JIM HOGG/EASTERN ZAPATA
RANCHLANDS. WHILE A SINGLE STRONG CELL COULD DO THIS...THERE'S VERY
LITTLE SKILL AND ONLY THE PASSAGE OF A FAST MOVING MESO-VORT CENTER
TO MAKE THE CASE. BY 00Z...SAID SPEED MAX IS ON THE LOWER TEXAS
COAST AND BY 06Z LINKED UP WITH AN MCS THAT DEVELOPS IN NUEVO
LEON/TAMAULIPAS AND WELL SOUTH OF THE REGION. THE GFS ISN'T MUCH
BETTER...WITH A CONVECTIVE BOMB BY NOW ACROSS THE COASTAL BEND WITH
THE REALITY JUST THE ONSET OF SCATTERED ACTION ALONG THE WAVY
BOUNDARY. THEREAFTER...A SIMILAR BLOSSOMING TO LAST NIGHT IS SEEN
AT 00Z ACROSS EASTERN NUEVO LEON WHICH IS SUPPORTED BY A NICE BAND
OF 250 MB DIVERGENCE AND CONTINUED DIFFLUENCE...ALBEIT WEAK. THAT
BLOB BECOMES THE EASTERN TAMAULIPAS MCS BY 06Z WHICH MATCHES THE
ECMWF AT THAT POINT.
WITH EACH MODEL...THE VALLEY SEEMS TO MISS THE ACTION OVERNIGHT.
ONLY THE HIGH-RES RAPID REFRESH HAS SOME CLIMATOLOGICAL LOGIC AT
THIS POINT WITH AT LEAST SOME CLUSTERING...DISORGANIZED ON RECENT
RUNS...OF THUNDERSTORMS ACROSS PARTS OF THE RANCHLANDS DURING THE
EARLY TO MID EVENING. THEN...EVEN THEY "LOSE" THE ACTION BEFORE
MIDNIGHT...BUT IS THIS REALISTIC?
SO...USING LITTLE MORE THAN CLIMO ANALOGS...HAVE KEPT RAIN CHANCES
MINIMAL TO NONE FOR THE LOWER AND PARTS OF THE MID VALLEY THROUGH
SUNSET AS STABILIZED ATMOSPHERE AND RESURGENCE OF SOUTHEAST SYNOPTIC
WINDS WILL TEND TO KEEP DIFFERENTIAL DIABATIC HEATING BOUNDARY
ACROSS THE SH 285/SH 16 AREA AND POINTS NORTH THROUGH THE AFTERNOON.
INITIAL STORM MOTION FROM SOUTHWEST TO NORTHEAST ACROSS THE SOUTH
TEXAS BRUSH COUNTRY AND COASTAL BEND AUGUR WELL FOR LOWER CHANCES IN
THE VALLEY AS WELL.
BY SUNSET...EXPECT AN ARC OF CONVECTION TO FIRE ALONG/EAST OF THE
SIERRA MADRE TOWARD EASTERN NUEVO LEON AND NORTHERN TAMAULIPAS. SOME
OF THIS WILL SURVIVE OR DEVELOP INTO STARR/ZAPATA/SOUTHERN JIM HOGG
AND POSSIBLY REACH INTO BROOKS AND HIDALGO. WITH ALL MODELS AND
THIS MORNING'S PRECURSOR GIVING CONFIDENCE IN A MEXICAN MCS VS. AN
RGV ONE OVERNIGHT...THE BETTER ACTION MAY WELL SHIFT ON AN
ORTHOGONAL EAST-SOUTHEAST MOTION TOWARD MIDNIGHT. THAT SAID...CAN'T
COMPLETELY RULE OUT THE POTENTIAL FOR PART OF AN MCS TO DEVELOP OVER
THE RGV...SO HAVE RETAINED THE "CHANCE" POPS BUT ADDED SEVERE
WORDING BASED ON SPC GUIDANCE...RECENT MESOSCALE DISCUSSION...AND
LOCAL GRAPHICS. WAIT AND SEE IS THE BUZZWORD AT THIS POINT. WOULD
NOT SURPRISE TO SEE ANOTHER WAKE LOW AND SOUTHERLY WIND GUSTS TO 40-
50 MPH FROM ACTION TO OUR SOUTH AT THE VERY LEAST DURING THE 11 PM
TO 4 AM TIME FRAME.
BEYOND TONIGHT...ASSUMING ATMOSPHERE IS "WORKED OVER" FROM WHATEVER
HAPPENS OVERNIGHT EXPECT A PERIOD OF QUIET THROUGH THE EARLY
AFTERNOON TUESDAY BEFORE PERHAPS A SCATTERING OF SHOWERS AND A FEW
RUMBLES BY AFTERNOON. ANOTHER WEAK PERTURBATION SLITHERS EAST OF
THE SIERRA MADRE OVERNIGHT TUESDAY...SHOWN BY ALL MODELS...WHICH MAY
GIVE ANOTHER THREAT FOR SOMETHING. CURRENT RAIN CHANCES IN THE
30/40 RANGE FIT THE UNCERTAINTY BILL FOR NOW.
ONE MORE ITEM TO NOT FORGET ABOUT: FOR THE BEACH...PERPENDICULAR
SWELL COURTESY OF THE BIG EASTERN U.S. HIGH FOR THE PAST FEW DAYS
MAY REACH THE COASTLINE AND CREATE RUN-UP AND SOME OVERWASH INTO
TUESDAY. WILL CONTINUE TO MONITOR BEACH CAMS TO SEE IF STATEMENT
NEEDED FOR LATER TODAY INTO TUESDAY.
.LONG TERM /WEDNESDAY THROUGH MONDAY/...THE UPPER LOW FINALLY
MOVES WELL NORTH OF TEXAS WEDNESDAY AND BECOMES ABSORB WITHIN A
LARGE SYNOPTIC LOW OVER THE GREAT LAKES/MIDWEST. THE ENERGY FROM
THIS LOW SWINGS EAST DRAGGING A WEAK COLD FRONT SOUTH AND WIMPS
ITS WAY THROUGH THE REGION THURSDAY NIGHT OR EARLY FRIDAY
ACCORDING TO THE LATEST MODEL SUITE AND CONFIRMED BY THE WPC
FORECAST. ANOTHER UPPER LOW TAKES MOVES IN FROM THE WEST COAST AND
STEADILY MOVES THROUGH THE DESERT SOUTHWEST NEXT WEEKEND.
MODEST MOISTURE AND WEAK DISTURBANCES WITHIN A NEARLY ZONAL FLOW TO
ALLOW FOR THE OCCASIONAL DAILY CROP OF SHOWERS OR THUNDERSTORMS TO
DEVELOP MAINLY OVER THE SIERRA MADRE AND DRIFT EASTWARD WITH THE
GENERAL WESTERLY FLOW. CAN NOT RULE OUT ISOLATED HOME GROWN
CONVECTION EACH AFTERNOON WITH ANY SEA BREEZE BOUNDARY OR OTHER
BOUNDARIES FROM PREVIOUS CONVECTION. THE WEAK SURFACE BOUNDARY
THURSDAY NIGHT OR EARLY FRIDAY MAY ACT AS DECENT LIFTING MECHANISM
BUT MODELS ARE NOT IN GOOD AGREEMENT WITH POPS AND STRENGTH OF THE
FORCING. IN A NUTSHELL...THERE IS NO ONE PARTICULAR DAY OR ELEMENT
SEEN TO PROVIDE THE REGION A MORE DEFINITE CHANCE OF RAIN. THE 20 TO
40 PERCENT EACH DAY OR EVENING THAT HAS BEEN IN THE FORECAST REMAINS
IN TACT UNTIL THERE IS A MORE DEFINITE TREND SEEN BY THE MODELS.
GFS AND ECMWF TEMPERATURES GUIDANCE ARE IN GOOD CONSISTENCY AND
SHOW NO VARIATION BETWEEN HIGHS AND LOWS. SEASONAL TEMPERATURES
ARE IN ORDER AND LITTLE CHANGE TO THE EARLIER FORECAST WAS MADE.
&&
.MARINE.../TONIGHT THROUGH TUESDAY NIGHT/ THE "BACKGROUND" OF THE
FORECAST IS FAIRLY STRAIGHTFORWARD WITH MODERATE WINDS AND
HAZARDOUS SEAS PREVALENT. SEAS WILL REMAIN ON THE HIGH END DUE TO
PRIOR SWELL STILL PROPAGATING WEST FROM THE CENTRAL GULF...WHICH
HAS JUMPED LEVELS TO 8.5 FEET AT BUOY 20 AS OF 1 PM. THE
"FOREGROUND" WILL BE HIGHLY DEPENDENT ON CONVECTION. SHOULD
ANOTHER NORTHEAST MEXICO MCS DEVELOP OVERNIGHT...SOUTHERLY WINDS
WILL CRANK UP AND COULD GUST TO 30-40 KNOTS AND REALLY CRANK THE
CHOP IN TIME FOR ANY EARLY MORNING FISHING EXCURSIONS. FOR THE
GULF...WILL EXTEND THE SMALL CRAFT ADVISORY THROUGH DAYBREAK
TUESDAY AT MINIMUM.
WEDNESDAY THROUGH SUNDAY...MODERATE ONSHORE FLOW AND A LOW TO
MODERATE SEA TO PERSIST THROUGH THE WORK WEEK WITH BROAD RIDGING
DEVELOPS OVER TEXAS. A WEAK FRONT IS FORECAST TO MOVE ACROSS THE
COASTAL WATERS THURSDAY NIGHT OR EARLY FRIDAY WITH ONLY BRIEF
NORTHEAST TO EAST WINDS FRIDAY. A LARGER STORM SYSTEM APPROACHES
FROM THE WEST NEXT WEEKEND WITH SOUTHEAST WINDS AND SEAS
INCREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 82 74 82 / 50 40 30 20
BROWNSVILLE 74 83 73 84 / 50 40 30 30
HARLINGEN 74 85 73 86 / 40 40 40 30
MCALLEN 74 87 74 87 / 40 30 40 30
RIO GRANDE CITY 72 88 71 88 / 50 30 40 30
SOUTH PADRE ISLAND 73 76 73 77 / 50 40 30 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
52...SHORT TERM
59...LONG TERMHazardous weather outlook, Apr 18, 4:03 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 403 PM CDT MON APR 18 2016 TXZ248>257-192100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 403 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY UNTIL 11 PM CDT TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING ARE THE MAIN SEVERE WEATHER THREATS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH DUE TO LARGE SWELLS FROM THE EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES TUESDAY THROUGH THURSDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING SHOULD BE REPORTED BY RESIDENTS TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-192100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 403 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE TO ROUGH SWELLS FROM THE EAST. STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED WATERSPOUTS...ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST WEDNESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS SHOULD BE REPORTED BY MARINERS TO THE UNITED STATES COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
In the hours before
Special weather statement, Apr 18, 4:38 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT MON APR 18 2016
TXZ249-250-182300-
JIM HOGG TX-BROOKS TX-
438 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR BROOKS...NORTHERN HIDALGO AND JIM
HOGG COUNTIES UNTIL 600 PM CDT...
AT 437 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
DEVELOPING ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAS LOMITAS
TO 11 MILES NORTH OF AGUA NUEVA. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...RACHAL...ENCINO...HEBBRONVILLE...AGUA NUEVA...GRUY STADIUM...
SAN RAFAEL RANCH AIRPORT...LAS LOMITAS...SOUTH FORK ESTATES AND
RANDADO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
2678 9799 2679 9895 2727 9895 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 2137Z 264DEG 22KT 2733 9854 2707 9865
60The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:42 PM CDT | Special Weather Statement | BRO | Zapata | 48 min |
| Apr 18, 4:38 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 82 min |
| Apr 18, 5:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 60 min |
| Apr 18, 5:48 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 57 min |
| Apr 18, 5:51 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 54 min |
| Apr 18, 6:14 PM CDT | Special Weather Statement | BRO | Kleberg | 76 min |
| Apr 18, 6:20 PM CDT | Special Weather Statement | BRO | Zapata | 55 min |
| Apr 18, 6:24 PM CDT | Areal Flood Advisory | BRO | Starr | 96 min |
| Apr 18, 6:29 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 91 min |
| Apr 18, 6:31 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 29 min |
| Apr 18, 6:32 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 88 min |
| Apr 18, 6:37 PM CDT | Areal Flood Advisory | BRO | Starr | 83 min |
| Apr 18, 6:47 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 58 min |
| Apr 18, 6:54 PM CDT | Special Weather Statement | BRO | Brooks | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.